MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-60F
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Clinical review of the provided x-ray indicated that suboptimal cup position in low inclination of 37° (where 40° - 45° would be the target for optimal inclination); near absent anteversion, medialized position with a retained piece of bone or osteophyte near the lower acetabulum in combination with the use of a skirted femoral head have contributed to instability in the arthroplasty with dislocation requiring early revision within 4-weeks of primary arthroplasty.Device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a review of the provided x-rays by a clinical consultant indicated: the principal problem of this patient is an adverse combination of multiple relatively small factors but contributing in concert to significant effective cup malposition with dislocation as adverse outcome.Each factor just by itself might have gone without complications but the presence of at least five simultaneous factors all contributing to potential instability is too much for the body to maintain stability in the fresh hip arthroplasty.A low normal inclination of 37° a near absent anteversion the medialized cup position the retained piece of bone or osteophyte the use of a skirted femoral head.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.A review by a clinical consultant concluded: suboptimal cup position in low inclination of 37°, near absent anteversion, medialized position with a retained piece of bone or osteophyte near the lower acetabulum in combination with the use of a skirted femoral head have in concert contributed to instability in the arthroplasty with dislocation requiring early revision within 4-weeks of primary arthroplasty.If further information becomes available and/or if the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.Not available.
 
Event or Problem Description
It was reported that patient's left hip was revised due to dislocating several times.Patient was revised to an mdm construct.Update (b)(6) 2018: a review by a clinical consultant has identified tritamium shell malposition as contributing to the dislocation event.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7221393
Report Number0002249697-2018-00248
Device Sequence Number19334498
Product Code LPH
UDI-Device Identifier07613327040173
UDI-Public07613327040173
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number502-03-60F
Device Lot Number452V8J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR